Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 14, 2001, 7:55 PM CDT for Dane County, Green County, Rock County, Wisconsin. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 7:55 PM CDT (00:55 UTC)
- Expired
- Jun 14, 2001, 9:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Dane County, WI, Green County, WI, Rock County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:00 PM CDT | Thunderstorm Wind 52 E | Monroe, WI | |
| Jun 14, 8:15 PM CDT | Thunderstorm Wind 52 E | New Glarus, WI | |
| Jun 14, 8:15 PM CDT | Thunderstorm Wind 52 E | Janesville, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 14, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2314 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 150055 SVRMKE WIC025-045-105-150200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 755 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN DANE COUNTY IN SOUTH CENTRAL WISCONSIN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 900 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES SOUTH OF MOUNT HOREB TO 9 MILES WEST OF ROCKTON...MOVING NORTHEAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ALBANY AT 800 PM CDT. MOUNT HOREB AT 805 PM CDT. EVANSVILLE AT 810 PM CDT. CROSS PLAINS AT 815 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 3:20 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT THU JUN 14 2001
*** WITH NO LACK OF AVAIL MOISTURE...FLASH FLOOD GUIDANCE LOW AND
ACTIVE CONVECTION...WILL POST A FLASH FLOOD WATCH FOR WRN PORTION
OF CWA. ***
FCST FOCUS IS ON INTENSITY OF PCPN TONIGHT AND TIMING FOR FRIDAY.
DIFFERENTIAL HEATING ZONE ON EASTERN SIDE OF PERSISTENT CLOUD SHIELD
OVER SW WI HELPING TO FOCUS NEW VIGOR INTO THUNDERSTORMS OVER WRN
CWA COUNTIES. OLD BOUNDARIES FROM PREVIOUS CONVECTION ALSO A
LIKELY PLAYER. THE EAST IS QUITE UNSTABLE WITH DWPNTS IN THE LOWER
70S AND LI/S TO -7...BUT THERE IS NO KICKER. THE CONVECTIVE TEMP IS
AROUND 92. THE UPPER DYNAMICS REMAIN WELL WEST OF THE STATE AND
ORIENTED SW TO NE...IN NO REAL HURRY TO MOVE EAST. UPR JET AROUND H3
BEGINS TO PROVIDE SOME UPPER DIVERGENCE THIS EVENING AND MAY BE
ENOUGH DEEP FORCING TO TRIGGER MORE WIDESPREAD STORMS.
ETA/AVN IN DISAGREEMENT WITH FORCING...ESPECIALLY AT H7. AVN AT
O6Z SHOWS AN IMPRESSIVE BULLSEYE MOVING INTO THE WRN HALF OF THE CWA
WITH A NOT SO SURPRISING ASSOC SIGNIFICANT PCPN SHIELD. ETA/NGM MUCH
MORE BENIGN WITH THIS DETAIL.
ETA SOUNDINGS SHOW OUR BEST POTENTIAL FOR SEVERE THROUGH ABOUT 04Z...
DIMINISHING THEREAFTER AS THE STABILITY INCREASES. WILL KEEP THE
MENTION OF SEVERE FOR TONIGHT.
CDFNT/DWPNT FRONT SWEEPS OUT OF ERN CWA BY AROUND 18Z. HERE AGAIN
THE MODELS ARE NOT IN AGREEMENT. AVN ABOUT 6 HOURS FASTER THAN THE
ETA...NGM THE COMPROMISE. WILL HANG ONTO PCPN FOR THE ERN HALF OF
THE CWA FRI MORNING...THEN GRADUALLY CLEAR THINGS OUT.
COOLER...THOUGH PLEASANT WEATHER MOVES IN...AND FOR NOW THE WEEKEND
LOOKS DRY.
*** WITH NO LACK OF AVAIL MOISTURE...FLASH FLOOD GUIDANCE LOW AND
ACTIVE CONVECTION...WILL POST A FLASH FLOOD WATCH FOR WRN PORTION
OF CWA. ***
.MKX...FLASH FLOOD WATCH TONIGHT
WRN CWA ZN...46..47..56..57..62..63..67..68.g
DAVISIn the hours before
Special weather statement, Jun 14, 5:16 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 516 PM CDT THU JUN 14 2001 WIZ046-047-056-057-062-063-067>069-150015- COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK- 516 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 426 AND 429 IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... LOOK FOR OCCASIONAL SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN THROUGH THE EVENING HOURS. THE STRONGER STORMS ARE EAST OF A LINE FROM PACKWAUKEE...TO MIDDLETON...TO MONROE. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 40 MPH. IN ADDITION...THESE STORMS ARE PRODUCING VERY HEAVY RAIN AT TIMES...WITH SMALL STREAM AND STREET FLOODING POSSIBLE. DO NOT DRIVE CARS THROUGH FLOODED STREET...AS THEY CAN BE SWEPT AWAY. WIZ051-052-058>060-064>066-070>072-150015- DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 516 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 426 IN EFFECT FOR SOUTHEAST WISCONSIN... LOOK FOR SHOWERS AND THUNDERSTORMS OVER PORIONS OF SOUTHEAST WISCONSIN THROUGH THE EVENING HOURS. MOST OF THE ACTIVITY WILL BE NORTH OF A LINE FROM PORT WASHINGTON...TO WEST BEND...TO COLUMBUS. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 40 MPH.
Special weather statement, Jun 14, 5:48 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 548 PM CDT THU JUN 14 2001 WIZ046-047-056-057-062-063-067>069-150016- COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK- 548 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 426 AND 429 IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN THROUGH THE EVENING HOURS. MOST OF THE ACTIVITY IS OVER COLUMBIA...MARQUETTE...AND GREEN LAKE...AND GREEN COUNTIES. THESE THUNDERSTORMS ARE NOT SEVERE. HOWEVER...A LINE OF SEVERE THUNDERSTORMS OVER SOUTHEAST IOWA...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO SOUTH CENTRAL WISCONSIN AFTER 630 PM. WIZ051-052-058>060-064>066-070>072-150016- DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 548 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 426 IN EFFECT FOR SOUTHEAST WISCONSIN... LOOK FOR ISOLATED SHOWERS AND THUNDERSTORMS OVER PORIONS OF SOUTHEAST WISCONSIN THROUGH THE EVENING HOURS. MOST OF THE ACTIVITY WILL BE OVER FOND DU LAC AND SHEBOYGAN COUNTIES. THESE THUNDERSTORMS ARE NOT SEVERE. HOWEVER...A LINE OF SEVERE THUNDERSTORMS OVER SOUTHEAST IOWA...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO SOUTHEAST WISCONSIN AFTER 700 PM. KURIMSKI
Local storm report, Jun 14, 6:03 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MONTELLO WI .25 INCH HAIL
06/14/01 MARQUETTE REPORTED BY STORM
SPOTTER.
0250 PM MONTELLO WI WIND DAMAGE
06/14/01 MARQUETTE EVENT DURATION 25
MINUTES. REPORTED BY
LAW ENFORCEMENT
OFFICIAL. SCATTERED
REPORTS ACROSS COUNTY
OF TREES DOWN.
0306 PM WESTFIELD WI HEAVY RAIN
06/14/01 MARQUETTE EVENT DURATION 24
MINUTES. REPORTED BY
STORM SPOTTER. 2.0
INCHES OF RAIN.
0307 PM PORTAGE WI HEAVY RAIN
06/14/01 COLUMBIA EVENT DURATION 23
MINUTES. REPORTED BY
STORM SPOTTER. 1.7
INCHES OF RAIN.
0358 PM MIDDLETON WI FUNNEL CLOUD
06/14/01 DANE REPORTED BY STORM
SPOTTER.Special weather statement, Jun 14, 6:40 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 640 PM CDT THU JUN 14 2001 WIZ046-047-056-057-062-063-067>069-150100- COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK- 640 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 430 AND 429 IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN THROUGH THE OVERNIGHT HOURS. MOST OF THE ACTIVITY IS OVER LAFAYETTE...IOWA...AND SAUK COUNTIES. THESE THUNDERSTORMS ARE NOT SEVERE. HOWEVER...A LINE OF SEVERE THUNDERSTORMS OVER EASTERN IOWA...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO SOUTH CENTRAL WISCONSIN AFTER 700 PM. WIZ051-052-058>060-064>066-070>072-150100- DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 640 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 430 IN EFFECT FOR SOUTHEAST WISCONSIN... LOOK FOR MOSTLY SUNNY SKIES OVER SOUTHEAST WISCONSIN THROUGH THE OVERNIGHT HOURS. A LINE OF SEVERE THUNDERSTORMS OVER EASTERN IOWA...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO SOUTHEAST WISCONSIN AFTER 800 PM. KURIMSKI
Special weather statement, Jun 14, 6:45 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 645 PM CDT THU JUN 14 2001 WIZ046-047-056-057-062-063-067>069-150100- COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK- 645 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 430 AND 429 IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN THROUGH THE OVERNIGHT HOURS. MOST OF THE ACTIVITY IS OVER LAFAYETTE...IOWA...AND SAUK COUNTIES. THESE THUNDERSTORMS ARE NOT SEVERE. HOWEVER...A LINE OF SEVERE THUNDERSTORMS OVER EASTERN IOWA...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO SOUTH CENTRAL WISCONSIN AFTER 700 PM. WIZ051-052-058>060-064>066-070>072-150100- DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 645 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 430 IN EFFECT FOR SOUTHEAST WISCONSIN... LOOK FOR MOSTLY SUNNY SKIES OVER SOUTHEAST WISCONSIN THROUGH 8 PM. A LINE OF SEVERE THUNDERSTORMS OVER EASTERN IOWA...MOVING NORTHEAST AT 50 MPHN...IS EXPECTED TO MOVE INTO SOUTHEAST WISCONSIN AFTER 800 PM. KURIMSKI
Special weather statement, Jun 14, 7:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 732 PM CDT THU JUN 14 2001 WIZ046-047-056-057-062-063-067>069-150130- COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK- 732 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 430 AND 429 IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... LOOK FOR SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS OVER SOUTH CENTRAL WISCONSIN THROUGH THE OVERNIGHT HOURS. MOST OF THE ACTIVITY THROUGH 830 PM WILL BE WEST OF A LINE FROM THE WISCONSIN DELLS...TO MADISON...TO MONROE. SOME OF THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE MOVING NORTHEAST AT 50 MPH AND ARE EXPECTED TO REACH MADISON BY 800 PM. WIZ051-052-058>060-064>066-070>072-150130- DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 732 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 430 IN EFFECT FOR SOUTHEAST WISCONSIN... LOOK FOR SKIES TO BECOME CLOUDY AFTER SUNSET OVER OVER SOUTHEAST WISCONSIN. A LINE OF SEVERE THUNDERSTORMS OVER SOUTHWEST WISCONSIN AND NORTHWEST ILLINOIS...MOVING NORTHEAST AT 50 MPH...IS EXPECTED TO MOVE INTO SOUTHEAST WISCONSIN AFTER 800 PM. KURIMSKI
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:01 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 59 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.